Wildfire, Deaf Smith
- When
- May 26, 8:00 PM CST to May 28, 5:00 PM CST
- Where
- Deaf Smith forecast zone
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.966, -102.605 (the zone’s center; the record gives no point)
A wildfire nine miles southwest of Bootleg burned seven hundred and seventy-two acres. Three homes and five outbuildings were threatened.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A wildfire nine miles southwest of Bootleg burned seven hundred and seventy-two acres. Three homes and five outbuildings were threatened. There were no reports of structural damage or injuries. The wildfire was started by lightning.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 26, 2:13 PM CST, 5 hours 47 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
313 PM CDT FRI MAY 26 2006
.DISCUSSION...
DRYLINE HAS BEEN SLOW TO MOVE EAST TODAY BUT HAS FINALLY PROGRESSED
TO A STRATFORD...TO DUMAS...TO ADRIAN LINE IN THE WESTERN PANHANDLES.
A LINE OF CU CAN BE SEEN DEVELOPING ALONG THE DRYLINE THOUGH RADAR
INDICATES CONDITIONS ARE NOT YET ADEQUATE FOR DEEPER CONVECTION. THE
PROBLEM TODAY WILL AGAIN BE MOISTURE AVAILABILITY WITH ONLY ISOLATED
THUNDERSTORMS EXPECTED. ANYTHING THAT GOES HAS THE CHANCE TO BE SEVERE
BUT THE ACTIVITY WILL BE TOO FEW TO WARRANT MUCH CONCERN.
THE BIGGEST FORECAST PROBLEM WILL BE FIRE WEATHER CONDITIONS THROUGH
THE ENTIRE HOLIDAY WEEKEND. WINDS SHOULD BE A BIT HIGHER TOMORROW
THAN TODAY AND THE DRYLINE SHOULD PUSH ACROSS THE HIGH PLAINS TO THE
EDGE OF THE CAPROCK THUS THE FIRE WEATHER WATCH CONTINUES. LATEST GFS
HAS BACKED OFF SOME FROM THE WINDS FOR SATURDAY SO WILL LEAVE THE
FINAL DECISION FOR A RED FLAG WARNING FOR THE MID SHIFT. SUNDAY LOOKS
TO BE ANOTHER FIRE DANGER RISK DAY BUT AGAIN WILL LEAVE TO LATER
SHIFTS IN CASE MODELS BACK OFF ON WIND SPEEDS.
GFS IS NOW TRYING TO BRING A FRONT INTO THE PANHANDLES. VERY
UNCERTAIN ABOUT THIS FEATURE GIVEN A LACK OF GOOD UPPER DYNAMICS BUT
THE ECMWF IS ALSO SHOWING THE FRONT IN THE AREA SO WENT AHEAD AND
BROUGHT IT IN...HOWEVER EVEN IF IT DOES COME THROUGH THERE WILL BE
LITTLE COOLING ASSOCIATED WITH IT AND SO KEPT HIGHS UP. THIS FORECAST
PACKAGE GENERALLY WENT ABOVE GFS GUIDANCE TILL THE END OF THE PERIOD
WHEN INCREASING DEWPOINTS MAY HELP KEEP TEMPS IN CHECK.
HENNIG
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 65 94 61 93 / 20 0 0 0
BEAVER OK 68 98 63 98 / 20 0 0 0
BOISE CITY OK 60 93 56 94 / 20 0 0 0
BORGER TX 73 97 65 95 / 20 0 0 0
BOYS RANCH TX 65 98 60 97 / 20 0 0 0
CANYON TX 64 96 61 96 / 20 0 0 0
CLARENDON TX 69 96 65 95 / 20 0 0 0
DALHART TX 60 93 55 94 / 20 0 0 0
GUYMON OK 67 97 59 97 / 20 0 0 0
HEREFORD TX 63 96 59 95 / 20 0 0 0
LIPSCOMB TX 72 97 67 97 / 20 0 0 0
PAMPA TX 71 93 65 91 / 20 0 0 0
SHAMROCK TX 72 97 69 96 / 20 0 0 0
WELLINGTON TX 73 98 69 98 / 20 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM 10 AM SATURDAY TO 10 PM SATURDAY FOR THE
FOLLOWING ZONES: CIMARRON...AND TEXAS.
TX...FIRE WEATHER WATCH FROM 10 AM SATURDAY TO 10 PM SATURDAY FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...
RANDALL...AND SHERMAN.
&&
02/10TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI MAY 26 2006 OKZ001>003-TXZ001>020-271100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. IF ANY THUNDERSTORMS DEVELOP...ISOLATED STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. THE COMBINATION OF BREEZY SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS...DRY GRASSES...AND THE POTENTIAL FOR LIGHTNING WILL RESULT IN ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING...ESPECIALLY ACROSS THE WESTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES THIS AFTERNOON AND TONIGHT DUE TO THE BREEZY WINDS. .DAYS TWO THROUGH SEVEN... BREEZY AND DRY CONDITIONS WILL ONCE AGAIN RESULT IN ELEVATED FIRE WEATHER CONDITIONS ON SATURDAY AND SUNDAY...MAINLY ACROSS THE WESTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES. AS A RESULT...A FIRE WEATHER WATCH IS IN EFFECT ON SATURDAY FOR THE WESTERN AND CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 607 PM CDT FRI MAY 26 2006 TXZ007-008-012-013-262345- CARSON TX-HUTCHINSON TX-MOORE TX-POTTER TX- 607 PM CDT FRI MAY 26 2006 ...STRONG THUNDERSTORM TO AFFECT CARSON...HUTCHINSON...MOORE AND POTTER COUNTIES... A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 9 MILES WEST OF STINNETT TO 9 MILES SOUTH OF LAKE MEREDITH AT 607 PM CDT...MOVING NORTHEAST AT 25 MPH. STRONG WINDS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM. PEOPLE IN HUTCHINSON COUNTY...AS WELL AS CARSON...MOORE AND POTTER COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 636 PM CDT FRI MAY 26 2006 TXZ008-270015- HUTCHINSON TX- 636 PM CDT FRI MAY 26 2006 ...STRONG THUNDERSTORM IN HUTCHINSON COUNTY... A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 15 MILES NORTH OF STINNETT TO 3 MILES EAST OF FRITCH AT 636 PM CDT...MOVING NORTHEAST AT 25 MPH. THE PRECEDING OUTFLOW BOUNDARY WAS APPROACHING BORGER. STRONG WINDS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM...PARTICULARLY NEAR AND NORTH OF STINNETT. PEOPLE IN HUTCHINSON COUNTY...INCLUDING THE CITY OF BORGER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 710 PM CDT FRI MAY 26 2006 TXZ008-270045- HUTCHINSON TX- 710 PM CDT FRI MAY 26 2006 ...STRONG THUNDERSTORM IN HUTCHINSON COUNTY... A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF SANFORD AT 710 PM CDT...MOVING NORTHEAST AT 20 MPH. THIS STORM HAS ORGANIZED SOMEWHAT AND IS NOW CAPABLE OF PRODUCING SMALL HAIL TO AROUND HALF INCH IN DIAMETER AS WELL AS GUSTY WINDS UP TO 55 MPH. TAKE SHELTER UNTIL THE STORM HAS PASSED. KRAMAR
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505575.